MAUDE Adverse Event Report: DEPUY MITEK LLC US 5.5MM HEALIX PEEK ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US 5.5MM HEALIX PEEK ANCHOR W/ORTHOCORD; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222209
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional pro-codes: hty, jdr; mbi; hwc investigation summary: the complaint device was received and evaluated.Visual observation confirms the distal tip of the anchor is broken, but is held in place by suture.When observed under magnification, no structural anomalies were observed that could have contributed to this failure.Anchor breakages are typically associated with off axis insertion, levering during insertion, hard bone quality or using incorrect instrumentation for preparing bone hole.The possible root cause for the reported failure could be attributed to user mishandling of the device.However, from the given information the definitive root cause cannot be determined.No non conformances were identified for this part number, lot number combination per qlik query executed on 08/05/2019.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history: lot no non conformances were identified for this part number, lot number combination per qlik query executed on 08/05/2019.Udi #: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the distal tip of the customer's 5.5mm healix peek anchor with orthocord broke upon insertion.The sales rep stated that the surgeon was off axis.The procedure was completed with another like device using the same bone hole with no patient harm or surgical delay to the casee.The sales rep stated that no debris was left in the patient.The patient's bone quality was average.The device will be returning for evaluation.This report is 1 of 1 for (b)(4).

Brand Name
5.5MM HEALIX PEEK ANCHOR W/ORTHOCORD
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8942652
Report Number1221934-2019-58147
Device Sequence Number2151426
Product Code MAI
UDI-Device Identifier10886705007578
UDI-Public(01)10886705007578
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number222209
Device Catalogue Number222209
Device Lot Number2L44386
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2019
Initial Report FDA Received Date08/28/2019
Patient Sequence Number1